Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 14, 2005, 10:27 PM CDT for Cass County, Traill County, North Dakota. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 10:27 PM CDT (03:27 UTC)
- Expired
- Jul 14, 2005, 11:31 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cass County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:30 PM CDT | HAIL 0.75 | 2 Se Galesburg, ND | |
| Jul 14, 10:30 PM CDT | HAIL 0.75 | 8 N Erie, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 150327
SVRFGF
NDC017-097-150430-
/O.NEW.KFGF.SV.W.0166.050715T0327Z-050715T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1027 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1130 PM CDT.
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 2 MILES SOUTH OF GALESBURG...OR 35 MILES
NORTHEAST OF VALLEY CITY...MOVING TO THE EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTER AND 8 MILES SOUTH OF BLANCHARD AT 1045 PM
KELSO AT 1105 PM
GRANDIN AND 6 MILES NORTH OF GARDNER AT 1110 PM
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
LAT...LON 4732 9746 4724 9745 4715 9754 4707 9685
4737 9687
$$
TG3 follow-up statements
000
WWUS53 KFGF 150351
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1050 PM CDT THU JUL 14 2005
NDC017-097-150430-
/O.CON.KFGF.SV.W.0166.000000T0000Z-050715T0430Z/
TRAILL ND-CASS ND-
1050 PM CDT THU JUL 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
NORTHERN CASS AND SOUTHERN TRAILL COUNTIES...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 3 MILES NORTH OF HUNTER...OR 31 MILES NORTHWEST OF
FARGO...MOVING TO THE EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KELSO BY 1105 PM CDT...
GRANDIN BY 1110 PM CDT...
7 MILES NORTH OF GARDNER BY 1115 PM CDT...
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
LAT...LON 4732 9746 4724 9745 4715 9754 4707 9685
4737 9687
$$
TG000
WWUS53 KFGF 150413
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1111 PM CDT THU JUL 14 2005
NDC017-097-150430-
/O.CON.KFGF.SV.W.0166.000000T0000Z-050715T0430Z/
TRAILL ND-CASS ND-
1111 PM CDT THU JUL 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
NORTHERN CASS AND SOUTHERN TRAILL COUNTIES...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 4 MILES SOUTHWEST OF GRANDIN...OR 24 MILES NORTHWEST OF
FARGO...MOVING TO THE EAST AT 25 MPH.
AN ADDITIONAL SEVERE THUNDERSTORM CABABLE OF PRODUCING NICKEL SIZE
HAIL IS LOCATED ABOUT 7 MILES WEST OF ARTHUR...MOVING TO THE EAST AT
25 MPH.
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
LAT...LON 4732 9746 4724 9745 4706 9756 4707 9685
4737 9687
$$
TG000
WWUS53 KFGF 150431
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1130 PM CDT THU JUL 14 2005
NDC017-097-150440-
/O.EXP.KFGF.SV.W.0166.000000T0000Z-050715T0430Z/
TRAILL ND-CASS ND-
1130 PM CDT THU JUL 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASS AND SOUTHERN
TRAILL COUNTIES EXPIRED AT 1130 PM CDT...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 4 MILES EAST OF GARDNER...OR 20 MILES NORTH OF
FARGO...MOVING TO THE EAST AT 25 MPH. AN ADDITIONAL THUNDERSTORM WAS
LOCATED NEAR ARTHUR MOVING TO THE EAST AT 25 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WAS ALLOWED TO EXPIRE AT 1130 PM CDT. HOWEVER...PEA SIZE
HAIL AND WIND GUSTS UP TO 40 MPH REMAIN POSSIBLE.
LAT...LON 4732 9746 4724 9745 4706 9756 4707 9685
4737 9687
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:32 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 14, 9:32 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 932 PM CDT THU JUL 14 2005 .DISCUSSION...FRONTAL BOUNDRY EXTENDING FROM KROX TO NR KFAR TO KABR CONTINUES TO SLOWLY PUSH OFF TO THE EAST. THE FRONT HAS BEEN LOSING DEFINITION AS THE NIGHT WEARS ON WITH A LIGHT SURFACE WIND FIELD NOTED. STORMS CONTINUE TO DECREASE IN COVERAGE AND INTENSITY WITH THE LOSS OF DAYTIME HEATING AND THE LACK OF UPPER SUPPORT. CLEARING BEHIND THE FRONT WILL BE SLOW TO MOVE EAST...BUT AREAS THAT EXPERIENCED SOME RAIN AND DO CLEAR OUT CAN EXPECT PATCHY FOG TOWARD MORNING. THE CURRENT TEMP FORECAST LOOKS ON TRACK AND I JUST TWEAKED SLIGHTLY TO LINE UP BETTER WITH CURRENT CONDITIONS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...RIVER FLOOD WARNINGS FOR ABERCROMBIE AND NECHE. MN...NONE. && JCA
Hazardous weather outlook, Jul 14, 5:30 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 530 AM CDT THU JUL 14 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141700- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 530 AM CDT THU JUL 14 2005 ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWESTERN MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...EXISTS ACROSS ALL OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWESTERN MINNESOTA THIS AFTERNOON INTO THIS EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE BETWEEN 2 PM AND 10 PM. THE SEVERE THUNDERSTORMS SHOULD EXIT THE EASTERN PORTION OF THE FORECAST AREA BY 2 AM FRIDAY MORNING. A LOW PRESSURE CENTER AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. THIS WEATHER FEATURE WILL BE THE FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. DUE TO THE ANTICIPATED STEADY EASTWARD PROGRESS OF THIS SYSTEM...THE POTENTIAL FOR HEAVY RAINFALL IS REDUCED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...EXISTS FOR THE REGION FROM SATURDAY NIGHT INTO MONDAY. IN ADDITION...THE THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE AREA...AT THE PRESENT TIME...MOST LIKELY TO SEE SIGNIFICANT RAINFALL APPEARS TO BE NORTH OF HIGHWAY 2 IN NORTHEASTERN NORTH DAKOTA AND EXTREME NORTHWESTERN MINNESOTA. ADDITIONAL STATEMENTS AND FORECASTS WILL PROVIDE MORE DETAILS ON THIS DEVELOPING WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. BRAMER
In the hours before
Special weather statement, Jul 14, 9:35 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 935 PM CDT THU JUL 14 2005 MNZ001>009-013>015-017-NDZ007>008-015>016-024-026>030- 038>039-054-150334- NORTH BELTRAMI MN-SOUTH BELTRAMI MN-CLAY MN-KITTSON MN- LAKE OF THE WOODS MN-EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN- PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN- BARNES ND-CASS ND-CAVALIER ND-EDDY ND-GRAND FORKS ND-GRIGGS ND- NELSON ND-PEMBINA ND-RAMSEY ND-STEELE ND-TRAILL ND- EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- ...THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 638 FOR THE FOLLOWING AREAS. NO AREAS REMAIN WITHIN THIS WATCH... IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BELTRAMI LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 8 COUNTIES CLAY KITTSON MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 7 COUNTIES CAVALIER EDDY GRAND FORKS NELSON PEMBINA RAMSEY WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES BARNES CASS GRIGGS STEELE TRAILL INCLUDING THE CITIES OF BEMIDJI...DEVILS LAKE...FARGO...GRAFTON... GRAND FORKS...LANGDON...ROSEAU...THIEF RIVER FALLS AND VALLEY CITY.
Local storm report, Jul 14, 9:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
946 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 SE DAZEY 47.15N 98.14W
07/14/2005 0.75 INCH BARNES ND PUBLIC
&&
TGRAFENANearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.